Q. Can cramps and diarrhea with fever indicate gastric problem?

Answered by Dr. Sandhya and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Irritable Bowel Syndrome or Diarrhea? We have medical experts to help you right away. Ask a Doctor Now »
 

Hello doctor,

I am getting stomach problem from the last year after consuming fish curry. I suffered from diarrhea and low-grade fever and after taking multiple antibiotics I got relief but I started to get a new problem. I was getting stomach cramps and diarrhea that happens suddenly after taking meals (especially in the morning). This diarrhea is not 100 % watery but loose and it will not happen daily. After getting diarrhea I will get constipation for many days. I took Rifaximin 550 (TID) along with probiotics for 14 days but I still have a tendency of diarrhea like stomach rumble with the defecating tendency and I get some cramps (sometimes burning pain in the abdomen). Therefore I need to know whether I am getting the problem because of irritable bowel syndrome or is there any infection that is causing this? Do I have to continue taking Rifaximin 550?


Related Questions:
Please suggest some ayurveda medicine for IBS.
How to reduce the symptoms of IBS?
Antibiotic-Associated Diarrhea (AAD)
 

Dr. Sandhya
MBBS MD DVL
Family Physician, General Practitioner

Hello

Welcome to icliniq.com.

As per the history you have provided, it seems like irritable bowel syndrome. Firstly, you would need to rectify your diet by cutting down on too much fibres, gluten, too much starch, spicy foods or junk, alcohol, caffeine. Increase intake of water, soups, detox drinks, fruits and vegetables and do not over eat or skip meals. Start tablet Pantoprazole 40 mg once daily for a month, tab Vitamin C chewable 500 mg twice daily for one month only after food. Start tablet Dicyclomine once daily for one week and then only when required. Continue with the probiotics. You may stop Rifaximin until you finish the course of the medicines I just mentioned. Lastly and most importantly get a gut investigation done at a hospital. Above all, keep a positive mind and do not worry about it as a problem as there is always a cure for everything. Do follow up and stay healthy.

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Eating fatty foods give me severe stomach cramps. What could be the reason?
Query: Hello doctor, I am a 24 year old female. What could be the cause of a severe stomach pain that happens after eating nuts, seeds, and things with oil in them? By oil, I mean even olive oil and not just greasy foods. This reaction has been happening for a year or so, and I have avoided these foods as ...  Read Full »
Dr. Babu Lal Meena
Medical Gastroenterologist

Answer: Hello, Welcome to icliniq.com. Severe stomach pain and cramps can be caused by pancreatitis and food allergy. In your case, both are equally probable. Pancreatitis is a common cause of pain that occurs after the intake of oil-rich foods. Food allergy is a diagnosis of exclusion. I suggest the f...  Read Full »
 
Why am I having diarrhea following constipation for a long time?
Query: Hi doctor, I am having a slightly upset stomach with bloating for the past four months. I thought I had a bug. Two weeks later, it seemed much better. However, my bowel movements did not return to normal. I had mostly constipation for about a month (even though my stomach did not feel as upset anym...  Read Full »
Dr. Anshul Varshney
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. Your history fits into the acid peptic disease. I do not find any sign of cancer over here (attachment removed to protect patient identity). I would recommend you the following. A combination of Pantoprazole and Domperidone once daily for a few days. A good probiotic, t...  Read Full »
 
Why do I have brown discharge and fatigue after Ortho-Cyclen pills?
Query: Dear doctor, I am on Ortho-Cyclen pills for five months. I skipped my placebo pills and went on to the next pack. Now, I am having stomach cramps after eating, brown discharge, cloudy urine, and fatigue. Kindly advise me.  Read Full »
Dr. Sini P
Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Placebo pills are just vitamin tablets. So, skipping those pills will not cause any problem. Stomach cramps might be due to gastritis. For this, you can take some antacid. For "brownish discharge, cloudy urine and fatigue" please take urine pregnancy test. If it is ne...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


What is the best treatment for oily scalp and hair?
Hello doctor,I completed my acne treatment one year ago and my skin is clear after some period of time. My scalp and fac ...Read more »
How Is H.Pylori Infection Diagnosed and Treated?
Helicobacter pylori (H.pylori) is a bacteria that infects your stomach. Approximately 50% of the world's population has ...Read more »
Is it normal to have foamy urine?
Hello doctor, My urine is foamy. I am confused whether everyone will get bubble and foamy urine while urinating. Please ...Read more »
 
 

Also Read Answers From